I took my antibiotics yesterday. Will this affect me having Botox today?

I had a soar throat so I was prescribed Amoxicillin and Clavulanate Potassium my cycle is finished so i do not need to continue it anymore, however I do need to follow up with a Pro Biotic probably tomorrow. Will this affect me having Botox today? Thank you

Doctor Answers 11

It should be fine to have Botox done after finishing your antibiotics cycle.

It should be fine to have Botox done after finishing your antibiotics cycle. Probiotics should not affect your Botox either. Always make sure to tell your provider your medical history as well as any medications you are on or just finished, and be sure to visit an experienced, board-certified dermatologist for any cosmetic treatment.

Antibiotics and Botox

Botox shouldn't be affected by the antibiotics.  I suggest seeing an expert for treatment.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

Botox and Antibiotics

Botox is a great procedure and taking antibiotics should have no effect on your injections or the results of your procedure.  Best, Dr. Green

Antibiotics and Botox

Generally there is no contraindication; however, this is a matter to discuss with your treating doctor when you schedule your elective, cosmetic Botox treatment. It is only the opinion of your cosmetic doctor that matters.

Edwin Ishoo, MD
Cambridge Facial Plastic Surgeon
4.4 out of 5 stars 20 reviews

Antibiotics will not affect Botox

If the antibiotics that you were prescribed were just for a sore throat, you will be fine getting a Botox treatment today. If this was for a staph infection/skin infection on your face, I would request that you do not receive Botox treatments. It is always a good idea to check with your provider before going into treatment.

Michael T. Somenek, MD
Washington DC Facial Plastic Surgeon
5.0 out of 5 stars 29 reviews

Botox and antibiotics

It should be fine to undergo Botox injections after taking the antibiotics. The antibiotics should not affect the safety or the efficacy of the procedure. Good luck!

Andres Taleisnik, MD
Orange County Plastic Surgeon
4.8 out of 5 stars 35 reviews

Antibiotics and botox

this should not be a problem. Aminoglycoside antibiotics can affect Botox efficacy. be sure to tell your doctor all the medications you are taking

Melvin Elson, MD
Nashville Dermatologist
5.0 out of 5 stars 6 reviews

BOTOX AND ANTIBIOTICS

There should not be a problem with the Botox. As Dr. Kaufman says, it is important to tell your physician what medications you are taking.

Antibiotics and Botox

Currently there is one warning reporting interactions between one type of antibiotics and injectables.

Antibiotics in the class of Aminoglycosides (gentamicin, streptomycin, tobramycin and amikacin) at the same time as Botox-type injections may increase the risk of certain side effects, including: excessive muscle weakness, paralysis, and difficulty breathing, swallowing, or speaking. In rare cases, swallowing and breathing difficulties may be life-threatening.

Safety is important! I always encourage my patients to ask questions about starting new medications. Between antibiotics and injectables, antibiotics (of which there are many different types) interact with more medications and have more known reactions.

In general, if you are fighting off an infection, it's a good idea to hold off on any injectables until you're healthy.

Victor Chung, MD
San Diego Facial Plastic Surgeon
5.0 out of 5 stars 10 reviews

Does taking antibiotics have an impact on Botox?

No. No problem. You should be able to have the Botox as scheduled. Always good to let the doctor know what medications you are currently taking.

Andrew Kaufman, MD
Los Angeles Dermatologic Surgeon
4.7 out of 5 stars 14 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.